Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Sep 17, 2020, 11:53 AM EDT for Dougherty County, Georgia. It took effect at Sep 18, 2020, 9:42 PM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2020, 11:53 AM EDT (15:53 UTC)
- In effect from
- Sep 18, 2020, 9:42 PM EDT
- Expired
- Sep 18, 2020, 10:07 AM EDT
- In force
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Dougherty County, GA
The radar
The Moody AFB radar (KVAX), 128 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River (GA) at Albany (ABNG1).
- Action stage
- 16 ft
- Minor stage
- 26 ft
- Moderate stage
- 31 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02352500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
864
WGUS42 KTAE 171553
FLWTAE
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Tallahassee FL
1153 AM EDT Thu Sep 17 2020
...The National Weather Service in Tallahassee FL has issued a Flood
Warning for the following rivers in Georgia...
Flint River at Albany affecting Dougherty County.
For the Flint River...including Albany, Newton (SR 37), Bainbridge
(US 27)...Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 1200 AM EDT.
&&
GAC095-180400-
/O.NEW.KTAE.FL.W.0076.200919T0142Z-000000T0000Z/
/ABNG1.2.ER.200919T0142Z.200920T1800Z.000000T0000Z.NO/
1153 AM EDT Thu Sep 17 2020
The National Weather Service in Tallahassee has issued a
* Flood Warning for
the Flint River at Albany.
* From Friday evening until further notice.
* At 11:30 AM EDT Thursday the stage was 13.3 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow evening and continue rising to a crest of 31.0 feet early
Sunday afternoon.
* Impact...At 31.0 feet, Moderate flooding begins. Highland Avenue
and some cottages at Lovers Lane Road at Lake Chehaw will see some
flooding.
&&
LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412
3144 8418 3162 8418
$$
DH2 follow-up statements
073
WGUS82 KTAE 180155
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
955 PM EDT Thu Sep 17 2020
...The Flood Warning continues for the following rivers in Georgia...
Flint River at Albany affecting Dougherty County.
For the Flint River...including Albany, Newton (SR 37), Bainbridge
(US 27)...Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 1000 AM EDT.
&&
GAC095-181400-
/O.CON.KTAE.FL.W.0076.200919T0142Z-000000T0000Z/
/ABNG1.2.ER.200919T0142Z.200920T1800Z.000000T0000Z.NO/
955 PM EDT Thu Sep 17 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Flint River at Albany.
* From Friday evening until further notice.
* At 9:30 PM EDT Thursday the stage was 16.3 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Sunday afternoon to a crest of 31.0 feet early Sunday afternoon.
It will then fall below flood stage early Monday morning.
* Impact...At 31.0 feet, Moderate flooding begins. Highland Avenue
and some cottages at Lovers Lane Road at Lake Chehaw will see some
flooding.
&&
LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412
3144 8418 3162 8418
$$622
WGUS82 KTAE 181407
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
1007 AM EDT Fri Sep 18 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River at Albany affecting Dougherty County.
GAC095-181515-
/O.CAN.KTAE.FL.W.0076.200919T0142Z-200918T1407Z/
/ABNG1.2.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
1007 AM EDT Fri Sep 18 2020
...The Flood Warning for the Flint River at Albany has been
cancelled...
The Flood Warning is cancelled for
the Flint River at Albany.
* At 9:45 AM EDT Friday the stage was 10.7 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to rise to a crest of 23.1 feet
early Sunday afternoon.
&&
LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412
3144 8418 3162 8418
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 17, 9:27 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 17, 9:27 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
927 AM EDT Thu Sep 17 2020
.UPDATE...
We can expect a few bands of showers moving from west to east
today mainly across our GA and Florida Big Bend counties and PoPs
have been adjusted down for all zones on the morning update. Most
of the rain should be light to occasionally moderate as the bands
with the heavier rainfall have moved to our east. It will be
breezy today with gusts mostly in the 20 to 30 mph range.
&&
.PREV DISCUSSION [620 AM EDT]...
.NEAR TERM [Through Tonight]...
The remnants of Sally continue to move northeast into central
Georgia. A few rainbands remain throughout the CWA mainly east of
an Albany to Tallahassee line. A few pockets of heavier rainfall
have been noted over the Big Bend but generally rainfall is light
to moderate. Trimmed the going flash flood watch to just a small
portion of south central Georgia and that is poised to expire at 3
AM ET.
Rain chances today will slowly decrease from west to east. HRRR
shows widely scattered coverage later today more concentrated in
the eastern half of the CWA and have the PoPs trended in this
general fashion. Rainfall amounts don't seem overly heavy which
will allow whats fallen to recede without exacerbating the ongoing
situation.
Although the Flash Flood Watch will expire early this morning,
aerial flood warnings will continue where we had considerable
rainfall and flooding. Especially throughout the western Florida
panhandle and southeast Alabama. The hydro section below will
discuss these and our area rivers more in detail.
.SHORT TERM [Friday Through Saturday]...
Sally will merge with a frontal zone Friday as it heads through
the Carolinas and out into the Atlantic. The cold front will
continue south through our area with northwest to north flow in
its wake. Highs Friday will be mostly in the mid to upper 80s but
the bigger story is highs on Saturday will mostly be in the 70s to
low 80s. Dewpoints will also be 5-10 degrees lower on Saturday as
compared to Friday. Although the front will slide south by
Saturday, clouds and chances of rain will be on tap as overrunning
will set up into the weekend.
.LONG TERM [Saturday Night Through Thursday]...
The overrunning setup will continue into early next week as the
airmass is fairly shallow with northeast surface winds underneath
southwest moist flow aloft. Therefore, clouds and chances of rain
will last into Tuesday. The overrunning will get suppressed south
Wednesday and Thursday as elongated high pressure sets up to our
north. A slow warming trend will also set up later this period.
.AVIATION...
[Through 12Z Friday]
A few bands of light showers are moving east into the Florida Big
Bend and south central Georgia. Short range guidance depicts some
isolated to widely scattered coverage later today but have left
the mention out of the TAFs due to low confidence of impacting any
terminals. DHN/ABY/VLD currently MVFR or high IFR with conditions
improving later this morning.
.MARINE...
Tropical Depression Sally is well inland and moving northeastward.
Winds and seas will slowly decrease through the day into tonight.
Small craft advisories are in effect into early afternoon today.
.FIRE WEATHER...
No hazardous fire weather conditions are expected.
.HYDROLOGY...
With much of the area finally clearing out from rain associated with
now Tropical Depression Sally, flooding concerns will likely linger
through possibly the weekend. These flooding concerns can be
attributed to the copious amounts of water that needs to drain out
of normally dry regions, and into already full stream and river
basins. This process will likely take a couple of days as portions
of SE Alabama, and the Florida Panhandle saw widespread 12+ inches
of rain. Given that there will likely be standing water across the
aforementioned regions for the next couple of days, areal flood
warnings have been issued as flooding will likely continue.
River levels are rising quickly in the wake of Sally. The Shoal
River near Mossyhead crested above record. Major flooding near
record is expected at the Chipola River near Altha. River Flood
Warnings are out for: the Choctawhatchee River at Bruce, Geneva,
Caryville and Newton; the Pea River at Ariton and Elba; the Chipola
River at Altha and Marianna; Sopchoppy River near Sopchoppy; St.
Marks River at Newport; Ochlockonee River near Bloxham; Muckalee
Creek at Leesburg; Apalachicola at Woodruff Dam and Blountstown;
Kinchafoonee Creek at Dawson and Preston.
The Flint River is expected to reach flood stage later this week. A
Coastal Flood Advisory remains in effect for the entire coast,
except coastal Jefferson and Taylor Counties where a Coastal Flood
Warning is in effect. Tidal gauges are showing signs that water is
beginning to retreat. Coastal flooding will be over by this evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 85 71 86 71 80 / 60 20 30 10 40
Panama City 83 73 86 72 81 / 40 20 30 20 50
Dothan 79 68 82 68 74 / 40 20 20 20 40
Albany 80 71 83 69 74 / 60 30 30 20 40
Valdosta 85 71 84 69 78 / 80 30 40 10 40
Cross City 87 73 88 71 85 / 70 40 50 20 40
Apalachicola 84 73 86 73 82 / 50 20 30 20 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 8 PM EDT this evening for Coastal
Dixie-Coastal Franklin-Coastal Wakulla.
High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ this afternoon
for Coastal Bay-Coastal Gulf-South Walton.
Coastal Flood Warning until 2 PM EDT this afternoon for Coastal
Jefferson-Coastal Taylor.
Coastal Flood Advisory from 2 PM this afternoon to 8 PM EDT this
evening for Coastal Jefferson-Coastal Taylor.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ this afternoon
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
UPDATE...Barry
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...Bunker/McDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 10:18 PM EDT | Areal Flood Warning | TAE | Baker, Colquitt, Early, Miller, Mitchell | 12 hr |
| Sep 16, 11:29 PM EDT | Areal Flood Warning | TAE | Seminole | 11 hr |
| Sep 16, 11:38 PM EDT | Areal Flood Warning | TAE | Grady, Thomas | 11 hr |
| Sep 17, 12:28 AM EDT | River Flood Warning | TAE | Terrell, Webster | 34 hr |
| Sep 17, 12:31 AM EDT | River Flood Warning | TAE | Lee | 58 hr |
| Sep 17, 2:17 AM EDT | Areal Flood Warning | TAE | Calhoun, Clay, Dougherty, Early, Lee, Quitman and 2 more | 8 hr |
| Sep 17, 2:36 AM EDT | Areal Flood Warning | TAE | Colquitt, Tift, Worth | 8 hr |
| Sep 17, 2:48 AM EDT | Areal Flood Warning | TAE | Ben Hill, Berrien, Cook, Irwin, Tift, Turner | 7 hr |
| Sep 17, 3:31 AM EDT | Areal Flood Warning | TAE | Decatur, Miller, Seminole | 7 hr |
| Sep 17, 1:22 PM EDT | River Flood Warning | TAE | Lee | 50 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.